MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Vidaza and dysblasting

Home forums Patient Message Board Vidaza and dysblasting

This topic contains 6 replies, has 1 voice, and was last updated by  Neil 13 years, 12 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #4256

    frank
    Participant

    is ti right that vidaza cannot help a lot for dysblasting MDS? i am pretty confusing on it. Johns Hopkins University suggest me using the drug, but my doctor told me it wont help me a lot, since i am dysblasting.

    someone have idea on it?

    Frank

    #4257

    Suzanne
    Member

    Frank. I don’t know what your Dr means by “Dysplasting”. MDS is Myelodysplastic Syndrome for all of us. As you know my experience with Johns Hopkins has been wonderful.I would do what they suggest. They know more and I don’t think they would suggest something they don’t think would work for you without telling you that it had a very low chance of success.

    #4258

    Terri
    Member

    Never heard the term dysplasting but as Suzanne said Myelodysplastic Syndrome is the disease all are suffering with. My Husband is on his fourth round of the Vidaza in hopes of bringing his blast down to normal again

    #4259

    frank
    Participant

    it seems i don’t have the high blast, less than 2%… and my hemo doctor think it won’t help me, he said something like the “dyblasting” things, i may ask him again.

    just curious abort what is the connection.

    Suzanne, i knew you have a “lucky” experience with JHU, but it is not my case, i don’t know i should listen to them or not(for my past experience); just like you with NIH.

    Currently i am trying to do the BMT with them, and i don’t want to have so many chemo before the BMT, so i need to make sure if the drug is really help me.

    Frank

    #4260

    Neil
    Member

    Hi Frank,
    Do you think the doc meant dysplastic? Dysplastic means “lousy” ( in the vernacular)Myelo in Greek is blood. The combination is lousy blood
    18% of the patients on Vidaza respond to the drug.
    Think your doc is suggesting your class of MDS is probably not one that has a good chance of responding.
    Would ask the doc why he feels you probably would not respond, inspite of JHU suggesting it?

    #4261

    frank
    Participant

    Neil,

    Do you know is it any connection between the blasting number and the drug? i think my hemo means my blasting rate is low, and the drug is more help for high blasting patients. I think mine is the same as your category, and i do have ring sideblasting…

    thanks,

    Frank

    #4262

    Neil
    Member

    Hi Frank,
    I really don’t know. Was taking a stab at what the doc meant. Think you should speak to him

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert